# SDR 2023FA0000620

- Difficulty date: May 10, 2023
- Submitted: October 20, 2023
- Operation: General aviation
- Aircraft: N2671L
- Make and model: Cessna 172M
- Aircraft serial: 17255871
- Engine: Cont O300D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 658319A2BP
- Part serial: CB541
- Condition: Damaged
- Location: Nr 5
- Part time: 35 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NUMBER 5 CYLINDER EXHAUST VALVE BROKE AT THE VALVE STEAM KEEPER. THE BRAKE WAS A CLEAN BRAKE, PICTURES 
AVAILABLE ON REQUEST. THE CYLINDER WAS COMPLETELY DESTROYED PISTON BUSTED IN HALF. THE CYLINDER P/N 
658319A2BP HAD APPROXIMATELY 35HRS. FROM NEW. CUSTOMER MADE IT TO KRMG AIRPORT AND WAS ABLE TO LAND. ON TEAR DOWN INSPECTION FOUND DAMAGE TO THE CAMSHAFT, LIFTERS, ROD BENT, MAIN BEARINGS, WITH DEBRIS IN THE REMAIN 5 CYLINDERS CAUSING SCORING AND DAMAGE TO THE CYLINDER WALLS. CMI REQUESTED THE VALVE WHICH WAS SENT TO THEM FOR ANALYSIS.
